Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Nov 17, 2013, 2:28 PM EST for Allegan County, Van Buren County, Michigan. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 2:28 PM EST (19:28 UTC)
- Expired
- Nov 17, 2013, 3:30 PM EST
- In force
- 62 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allegan County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:09 PM EST | HAIL 1 | 8 N Allegan, MI | |
| Nov 17, 3:15 PM EST | TSTM WND GST 65 | Dorr, MI | |
| Nov 17, 3:30 PM EST | TSTM WND DMG | 5 E Paw Paw, MI | MATTAWAN HIGH SCHOOL HAD PART OF ITS ROOF TORN OFF. SEVERAL PINE TREES WERE UPROOTED AND TWO STOP SIGNS WERE BENT DOWN TO THE GROUND. ANOTHER TREE ABOUT A FOOT AND A HALF IN DIAMETER WAS SNAPPED. WESTLAND APARTMENTS TO THE SOUTHWEST OF THE HIGH SCHOOL ALSO SUS |
| Nov 17, 3:36 PM EST | TSTM WND DMG | 5 E Paw Paw, MI | MATTAWAN HIGH SCHOOL HAD PART OF ITS ROOF TORN OFF. SEVERAL PINE TREES WERE UPROOTED AND TWO STOP SIGNS WERE BENT DOWN TO THE GROUND. ANOTHER TREE ABOUT A FOOT AND A HALF IN DIAMETER WAS SNAPPED. WESTLAND APARTMENTS TO THE SOUTHWEST OF THE HIGH SCHOOL ALSO SUS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WUUS53 KGRR 171928
SVRGRR
MIC005-159-172030-
/O.NEW.KGRR.SV.W.0065.131117T1928Z-131117T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
228 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 330 PM EST
* AT 225 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF OVAL BEACH TO 11 MILES NORTHWEST OF
ST. JOSEPH...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KEELER AND CASTLE PARK AROUND 240 PM EST.
SAUGATUCK AND COVERT AROUND 245 PM EST.
SOUTH HAVEN AND DECATUR AROUND 250 PM EST.
PAW PAW AND PORTER TWP AROUND 255 PM EST.
FENNVILLE AND GOBLES AROUND 300 PM EST.
KENDALL AND HAMILTON AROUND 305 PM EST.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SOUTH HAVEN... SAUGATUCK... ALLEGAN...
DECATUR... BANGOR... PAW PAW...
FENNVILLE... PLAINWELL... WAYLAND...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK... LACOTA...
GRAND JUNCTION... BREEDSVILLE... KENDALL...
LAWRENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 4207 8622 4224 8622 4224 8636 4225 8636
4233 8631 4248 8626 4277 8621 4277 8555
4243 8554 4242 8576 4207 8576
TIME...MOT...LOC 1928Z 227DEG 55KT 4271 8633 4219 8664
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
LAURENS1 follow-up statement
018
WWUS53 KGRR 172002
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 PM EST SUN NOV 17 2013
MIC005-159-172030-
/O.CON.KGRR.SV.W.0065.000000T0000Z-131117T2030Z/
VAN BUREN MI-ALLEGAN MI-
302 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEGAN AND
VAN BUREN COUNTIES UNTIL 330 PM EST...
AT 258 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNIPS TO PAW PAW LAKE...AND MOVING NORTHEAST AT 55
MPH.
HAZARD...70 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SOUTH HAVEN... ALLEGAN... DECATUR...
BANGOR... PAW PAW... FENNVILLE...
PLAINWELL... WAYLAND...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK... LACOTA...
GRAND JUNCTION... BREEDSVILLE... KENDALL...
LAWRENCE... LAWTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 4224 8623 4226 8636 4233 8631 4244 8627
4277 8601 4277 8555 4243 8554 4242 8576
4207 8576 4207 8622
TIME...MOT...LOC 2002Z 246DEG 47KT 4278 8581 4226 8621
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 12:46 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 17, 12:46 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1246 PM EST SUN NOV 17 2013
LATEST UPDATE...
MESOSCALE DISCUSSION
.MESOSCALE DISCUSSION...
ISSUED AT 1245 PM EST SUN NOV 17 2013
SIGNIFICANT LINE OF SEVERE STORMS HAS ALREADY EVOLVED FROM SRN
WISCONSIN SOUTHWARD ACROSS ILLINOIS. ALL OF THIS ACTIVITY WILL BE
MOVING RAPIDLY INTO SRN LWR MI OVER THE NEXT FEW HOURS AT A VERY
HIGH RATE OF SPEED NEAR 60 MPH AND SHOULD CONGEAL INTO MORE OF A
SOLID SQUALL LINE.
SFC BASED INSTABILITY HAS NOT YET DEVELOPED IN SW LWR MI AND THE
CURRENT ACTIVITY IS IN AN AREA OF 1500 J/KG OF SFC BASED CAPE.
LATEST RAP13 GUIDANCE KEEPS OUR SFC BASED CAPES UNDER 500 J/KG
THROUGH 22Z THEN JUMPS ABOVE 500 J/KG AFTER 22Z. ALTHOUGH THE
INSTABILITY IN SW LWR MI WILL LIKELY BE LESS THAN UPSTREAM AS THIS
EVENT UNFOLDS... THE VERY STRONG SHEAR/DYNAMICS WILL PROBABLY
COMPENSATE WITH A SIGNIFICANT WIND THREAT STILL LIKELY.
THE SERIOUS TORNADO THREAT HAS BEEN HIGHLIGHTED IN ALL OF THE SPC
UPDATES AND STATEMENTS AND SEVERAL TORNADO WARNINGS ARE CURRENTLY
IN EFFECT UPSTREAM ACROSS ILLINOIS.
BOTTOM LINE... A SIGNIFICANT SEVERE WEATHER OUTBREAK IS GOING TO
HAPPEN SOON IN SW LWR MI... AND THE EVENT WILL PROGRESS VERY
QUICKLY.
&&
.SYNOPSIS...
ISSUED AT 326 AM EST SUN NOV 17 2013
PEOPLE IN SOUTHWEST LOWER MICHIGAN SHOULD PAY ATTENTION TO THE
WEATHER TODAY BECAUSE IT LOOKS LIKE WE/RE GOING TO SEE A SIGNIFICANT
WIND EVENT. A HIGH WIND WARNING IS IN EFFECT FOR ALL OF SOUTHWEST
LOWER MICHIGAN FROM 4 PM THIS AFTERNOON THROUGH 4 AM MONDAY.
A STRONG AUTUMN STORM WILL STRENGTHEN AS IT MOVES FROM IOWA
TOWARD THE LEELANAU PENINSULA. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP TODAY AS A WARM FRONT MOVES NORTH. HOWEVER
THIS AFTERNOON...STORMS WILL LIKELY BECOME STRONG TO SEVERE AS
VERY STRONG DYNAMICS TAP INTO A MOISTURE RICH AIRMASS AHEAD OF THE
APPROACHING COLD FRONT. WIND GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE THIS AFTERNOON ALONG WITH ISOLATED TORNADOES. THE STORM
PREDICTION CENTER MAINTAINS A MODERATE RISK OF SEVERE STORMS
ACROSS CENTRAL LOWER MICHIGAN TODAY WITH A HIGH RISK REACHING INTO
SOUTHERN LOWER MICHIGAN.
MIXED RAIN/SNOW SHOWERS ARE EXPECTED MONDAY AS HIGHS FALL BACK TO
THE LOWER 40S.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 326 AM EST SUN NOV 17 2013
LATEST MODEL RUNS DIDN/T CHANGE THE THINKING THAT WE/RE STARING AT A
SIGNIFICANT WIND THREAT TODAY. STRONG TO SEVERE STORMS ARE POSSIBLE
ESPECIALLY THIS AFTERNOON FOLLOWED BY STRONG GRADIENT WINDS BEHIND
THE COLD FRONT LATE AFTERNOON AND EVENING. AS A RESULT WE ISSUED A
HIGH WIND WARNING THAT/S IN EFFECT FROM 4 PM TODAY THROUGH 4 AM
MONDAY.
A NEGATIVELY TILTED TROUGH WILL APPROACH THE GREAT LAKES. SFC LOW
PRESSURE IN THE MISSOURI VALLEY WILL MOVE TOWARD THE LEELANAU
PENINSULA LATE TODAY. A WARM FRONT LIFTING NORTH WILL BE AN INITIAL
FOCUS FOR CONVECTION. HOWEVER THE MAIN SHOW WILL BE THIS AFTERNOON
AHEAD OF THE COLD FRONT. A LOW LEVEL JET NEAR 65 KNOTS COUPLED WITH
A MID LEVEL JET NEAR 95 KNOTS WILL GENERATE SIGNIFICANT SHEAR THIS
AFTERNOON. IN ADDITION THE LEFT EXIT REGION OF THE UPPER JET WILL
MOVE OVER THE CWA LATE THIS AFTERNOON. IF WE CAN REALIZE CLOSE TO
THE 800 J/KG MLCAPE THE MODELS INDICATE WE SHOULD HAVE MORE THAN
ENOUGH FORCING AND ORGANIZATION FOR SUPERCELLS TO DEVELOP AHEAD OF
THE COLD FRONT. THE STRONG SHORT WAVE MOVING IN AT THE SAME TIME
WILL ONLY AID IN THE LIFT.
SPC MAINTAINS A MODERATE RISK FOR SEVERE STORMS WITH A HIGH RISK
JUST SOUTH OF THE CWA. CAN/T ARGUE WITH THAT. THE HRRR SHOWS A
BROKEN LINE OF STORMS ARRIVING AT THE SHORE AROUND 20Z. THIS
TIMING IS CONSISTENT WITH OTHER MODELS. THE MAIN SEVERE THREAT
LOOKS TO BE FROM 20Z THROUGH 01Z. AFTER THE COLD FRONT SWEEPS
THROUGH THE ATTENTION WILL TURN TO SYNOPTIC WINDS.
THE WIND THREAT WILL CONTINUE THIS EVENING. NAM SHOWS 3 HRLY
PRESSURE RISES IN THE 9-10 MB RANGE WHICH IS PRETTY HIGH AND SHOULD
RESULT IN HIGH WIND WARNING TYPE WINDS...ESPECIALLY ALONG THE COAST
WHERE GUSTS TO 55-65 MPH ARE POSSIBLE. STRONG COLD ADVECTION WILL
HELP TO PULL DOWN THE 55 KNOTS SEEN AT 900 FEET ON BUFKIT WIND
PROFILES. SURE SEEMS LIKE SCATTERED POWER OUTAGES WILL BE POSSIBLE
FROM THIS AFTERNOON THROUGH TONIGHT. WINDS WILL DIMINISH LATE
TONIGHT.
MIXED RAIN/SNOW SHOWERS POSSIBLE MONDAY/TUESDAY AS HIGHS ONLY CLIMB
INTO THE LOWER 40S.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 326 AM EST SUN NOV 17 2013
NO BIG STORMS IN THE EXTENDED. BUMPED UP MAXES A BIT ON WEDNESDAY AS
EURO HAS 850 MB TEMPS AROUND 5C WHICH LOOKS REASONABLE GIVEN DEEP
SOUTHERLY FLOW. ENOUGH MOISTURE MAY BE DRAWN NORTHWARD TO BRING SOME
SHOWERS BY WEDNESDAY NIGHT INTO THURSDAY AS IT POOLS IN FRONT OF
ADVANCING COLD FRONT.
COLDER AIR FILTERS IN FOR THURSDAY NIGHT AND FRIDAY WITH PRECIP
TRANSITIONING TO SNOW BY FRIDAY NIGHT. FORECAST CONFIDENCE IN THE
DETAILS IS LOW WITH POOR RUN TO RUN CONSISTENCY FOR FRIDAY AND
SATURDAY. THE GFS HAS A SFC LOW AND SECONDARY COLD FRONT COMING
THROUGH FRIDAY WHILE THE EURO IS FURTHER NORTH AND SLOWER WITH THE
LOW. SHOULD BE COLD ENOUGH FOR ALL SNOW BY FRIDAY NIGHT AND SATURDAY
IN EITHER SCENARIO.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY)
ISSUED AT 1200 PM EST SUN NOV 17 2013
WIDESPREAD MVFR/IFR CONDITIONS WILL CONTINUE THIS AFTERNOON. SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH HIGH WIND GUSTS ALONG
WITH POTENTIAL FOR HAIL AND EVEN A FEW TORNADOES. ONCE THIS MOVES
THROUGH...HIGH WIND THREAT CONTINUES WITH WIDESPREAD GUSTS OVER 40
MPH AND AS HIGH AS 60 MPH DURING THE EVENING. WINDS WILL START OUT
SOUTH EARLY THIS AFTERNOON...GO SOUTHWEST LATER THIS AFTERNOON AND
THEN WEST LATER TONIGHT.
&&
.MARINE...
ISSUED AT 326 AM EST SUN NOV 17 2013
UPGRADED THE GALE WARNING TO A STORM WARNING. IN ADDITION TO STRONG
TO SEVERE THUNDERSTORMS TODAY STRONG GRADIENT WINDS WILL DEVELOP
BEHIND A COLD FRONT LATE THIS AFTERNOON. WEST STORM FORCE WINDS TO
55 KNOTS ARE EXPECTED THROUGH THE EARLY OVERNIGHT HOURS BEFORE
DECREASING TO 40 KNOT GALES. WAVES WILL BUILD TO 10 TO 15 FEET
TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 326 AM EST SUN NOV 17 2013
HEAVY RAINFALL POSSIBLE IN STORMS TODAY...ESPECIALLY THIS AFTERNOON.
LOOK FOR ADDITIONAL RAINFALL ACCUMULATIONS AROUND AN INCH THROUGH
EARLY EVENING. THIS LIKELY WON'T CAUSE RIVER FLOODING. HOWEVER
LOCALIZED FLOODING MAY DEVELOP IN POOR DRAINAGE AREAS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY
FOR MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...STORM WARNING UNTIL 4 AM EST MONDAY FOR LMZ844>849.
&&
MESOSCALE...MEADE
SYNOPSIS...93
SHORT TERM...93
LONG TERM...OSTUNO
AVIATION...LAURENS
HYDROLOGY...93
MARINE...93Hazardous weather outlook, Nov 17, 12:10 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1210 PM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-181115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1210 PM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER TODAY AS A LINE OF SEVERE THUNDERSTORMS MOVES THROUGH BETWEEN 2 PM AND 6 PM. THE MAIN THREAT IS DAMAGING WINDS IN EXCESS OF 60 MPH BUT SOME OF THE STORMS COULD ALSO BRING TORNADOES AND LARGE HAIL. SIGNIFICANT LONG TRACKED TORNADOES ARE A POSSIBILITY. STORM MOVEMENT WILL BE FROM SOUTHWEST TO NORTHEAST AT 55 MPH. HEAVY DOWNPOURS WITH THE STORMS COULD ALSO CAUSE MINOR FLOODING. EVEN AFTER THE THUNDERSTORMS MOVE THROUGH...THE THREAT FOR HIGH WINDS WILL CONTINUE INTO TONIGHT WITH GUSTS TO 60 MPH POSSIBLE AS THE STRONG LOW PRESSURE CENTER SLOWLY MOVES AWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. LMZ844>849-181115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1210 PM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS LAKE MICHIGAN BETWEEN 1 PM AND 4 PM WITH HIGH WINDS...CLOUD TO WATER LIGHTING...AND HEAVY RAIN. SOME OF THE STORMS COULD BRING LARGE HAIL AND WATERSPOUTS. SOUTHWEST GALES TO 35 KNOTS WILL INCREASE TO STORM FORCE OF 50 KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 55 KNOTS THIS EVENING WILL BACK TO THE WEST AND DECREASE TO GALES TO 40 KNOTS LATE TONIGHT. WAVES WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON AND UP TO 15 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL CONTINUE TO BE HAZARDOUS TO MARINERS INTO MONDAY NIGHT. OSTUNO MEADE
In the hours before
Special weather statement, Nov 17, 11:26 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1126 AM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE... HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 1126 AM EST SUN NOV 17 2013 ...SEVERE WEATHER OUTBREAK TO BEGIN TO DEVELOP EARLY THIS AFTERNOON... THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS EASTERN WISCONSIN AND NORTHERN ILLINOIS AND ALREADY BECOMING SEVERE. SOME OF THESE SEVERE THUNDERSTORMS ALREADY HAVE THE POTENTIAL OF PRODUCING TORNADOES. THESE STORMS ARE EXPECTED TO BEGIN MOVING INTO THE LAKESHORE COUNTIES AFTER 1230 PM AND THEN DEVELOP EAST THROUGH LOWER MICHIGAN DURING THE AFTERNOON HOURS. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE LIKELY WITH ALL STORMS THIS AFTERNOON. TORNADOES COULD OCCUR WITH SOME LONG LIVED TORNADOES ALSO POSSIBLE. THE METEOROLOGICAL CONDITIONS TODAY SUPPORT THE RAPID AND SUDDEN DEVELOPMENT OF TORNADOES... WHICH MAY APPEAR WITH LITTLE OR NO WARNING. IF A FUNNEL CLOUD OR TORNADO IS SPOTTED...GET INSIDE A STURDY STRUCTURE IMMEDIATELY. PLEASE REPORT FUNNEL CLOUDS OR TORNADOES TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE WHEN IT IS SAFE TO DO SO. PLEASE MONITOR MEDIA OUTLETS AND THE INTERNET FOR THE LATEST INFORMATION ON TODAYS SEVERE WEATHER. NJJ
Local storm report, Nov 17, 2:28 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
228 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 4 S MUSKEGON 43.17N 86.24W
11/17/2013 M45 MPH MUSKEGON MI ASOS
&&
JMAPLESThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:52 AM EST | Storm Warning | GRR | 24 hr | |
| Nov 17, 3:29 AM EST | High Wind Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 24 hr |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Ingham | 26 hr |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Barry | 35 hr |
| Nov 17, 12:32 PM EST | Special Marine Warning | GRR | 118 min | |
| Nov 17, 1:50 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 55 min |
| Nov 17, 2:10 PM EST | Severe Thunderstorm Warning | GRR | Ottawa | 65 min |
| Nov 17, 2:27 PM EST | Special Marine Warning | GRR | 2 hr | |
| Nov 17, 2:45 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola | 45 min |
| Nov 17, 2:50 PM EST | Severe Thunderstorm Warning | GRR | Kent | 55 min |
| Nov 17, 2:51 PM EST | Tornado Warning | GRR | Muskegon, Newaygo | 24 min |
| Nov 17, 3:04 PM EST | Severe Thunderstorm Warning | GRR | Montcalm | 56 min |
| Nov 17, 3:26 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 64 min |
| Nov 17, 3:29 PM EST | Severe Thunderstorm Warning | GRR | Clare, Isabella, Mecosta, Osceola | 61 min |
| Nov 17, 3:32 PM EST | Severe Thunderstorm Warning | GRR | Ionia | 58 min |
| Nov 17, 3:54 PM EST | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 66 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | GRR | Calhoun, Eaton | 63 min |
| Nov 17, 4:02 PM EST | Severe Thunderstorm Warning | GRR | Clinton | 58 min |
| Nov 17, 4:07 PM EST | Areal Flood Advisory | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 11 hr |
| Nov 17, 4:09 PM EST | Severe Thunderstorm Warning | GRR | Calhoun, Ingham, Jackson | 66 min |
| Nov 17, 4:21 PM EST | Areal Flood Advisory | GRR | Mecosta, Osceola | 6 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.